Connectivity analysis of wireless sensor networks with regular topologies in the presence of channel fading

Ramesh Rajagopalan, Pramod Kumar Varshney

Research output: Contribution to journalArticle

38 Scopus citations

Abstract

This paper investigates the probabilistic connectivity of wireless sensor networks in the presence of channel fading. Due to the stochastic nature of wireless channels in sensor networks, the geometric disk shaped model widely used for connectivity analysis of sensor networks can be misleading. In this paper, we develop a mathematical model to evaluate the probabilistic connectivity of sensor networks which incorporates the characteristics of wireless channels, multi-access interference, the network topology and the propagation environment. We present an analytical framework for the computation of node isolation probability and network connectivity under different channel fading models. We also analyze the connectivity of sensor networks in the presence of unreliable sensors. We present numerical and simulation results that compare different regular topologies in terms of several metrics such as node isolation probability, end-to-end connectivity, and network connectivity.

Original languageEnglish (US)
Pages (from-to)3475-3483
Number of pages9
JournalIEEE Transactions on Wireless Communications
Volume8
Issue number7
DOIs
StatePublished - Jul 2009

    Fingerprint

Keywords

  • Channel fading
  • Network connectivity
  • Wireless sensor networks

ASJC Scopus subject areas

  • Electrical and Electronic Engineering
  • Computer Science Applications
  • Applied Mathematics

Cite this